MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. JACKSON PRATT 7MM FLAT DRAIN FULL PERF; CATHETER, IRRIGATION

CARDINAL HEALTH P.R. 218, INC. JACKSON PRATT 7MM FLAT DRAIN FULL PERF; CATHETER, IRRIGATION
Model Number SU130-1310
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A corrective and preventive action (capa) was initiated for the issue and recall issued prior to this complaint being logged.The customer sample was not available for evaluation.It is vital to the investigation that the customer sample or lot number be available for review and testing.As no lot number was provided, we were unable to trace the dhr, quality testing performed and corresponding results.An analysis of the complaint data since (b)(6) 2016 to present was reviewed and demonstrates that this is the first time that this type of issue is reported from this catalog in the last 12 months.A root cause for the reported concern cannot be identified with the amount of information available.The defective sample was not returned for evaluation.No actions identified, since no evidence of a manufacturing issue was found.It is important to ensure that product is used per instructions provided in the directions for use that states the following: ¿trocars, drains and reservoirs are for single patient use only and should be discarded after use. do not use if package has been opened or damaged.Risk associated with the use of wound drains include, but are not limited to, infection and inflammation.Prior to surgery, the patient should be informed of the risk or complications arising from the patient¿s degree of intolerance to any foreign object placed in the body.¿ as this is the first complaint received we consider this an isolated incident.
 
Event or Problem Description
Our customer, (b)(6), received a voicemail messages from an attorney calling on behalf of a female patient of dr.(b)(6)'s office.He indicated the jackson pratt 7mm flat drain full perf catalog number su130-1310 was used on his client prior to the product being recalled and the patient was infected and had spent four days in the hospital.Beyond that, he is not certain what other permanent injuries there may be.The date of incident and patient's age was not provided.This is all the information we have at this time related to this event.

Brand Name
JACKSON PRATT 7MM FLAT DRAIN FULL PERF
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key6638734
Report Number1423537-2017-00106
Device Sequence Number19094906
Product Code GBX
UDI-Device Identifier10885380064029
UDI-Public10885380064029
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberSU130-1310
Device Catalogue NumberSU130-1310
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date06/13/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;